Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 147, NWS Boston/Norton, MA

July 18, 2008Capitol Planning Region, Connecticut; Hampden County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2008, 5:08 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2008, 5:08 PM EDT (21:08 UTC)
Expired
Jul 18, 2008, 6:00 PM EDT
In force
52 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Hampden County, MA

The radar

The Albany radar (KENX), 116 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 182108
SVRBOX
CTC003-MAC013-182200-
/O.NEW.KBOX.SV.W.0147.080718T2108Z-080718T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
508 PM EDT FRI JUL 18 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 600 PM EDT

* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR TOLLAND...OR 15 MILES
  NORTH OF TORRINGTON...AND MOVING SOUTHEAST AT 21 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHWEST OF GRANVILLE MASSACHUSETTS BY 530 PM EDT...
  GRANBY CONNECTICUT BY 555 PM EDT...
  SIMSBURY AND CANTON CONNECTICUT BY 600 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. GO 
INDOORS NOW...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

LAT...LON 4180 7289 4186 7297 4189 7296 4191 7292
      4196 7291 4196 7302 4197 7304 4202 7303
      4205 7306 4213 7308 4201 7269
TIME...MOT...LOC 2107Z 308DEG 18KT 4204 7310

$$

WTB
1 follow-up statement
000 
WWUS51 KBOX 182131
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
531 PM EDT FRI JUL 18 2008

CTC003-MAC013-182200-
/O.CON.KBOX.SV.W.0147.000000T0000Z-080718T2200Z/
HARTFORD CT-HAMPDEN MA-
528 PM EDT FRI JUL 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN HAMPDEN AND NORTHWESTERN HARTFORD COUNTIES...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED OVER HARTLAND 
CONNECTICUT...MOVING SOUTHEAST AT 21 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRANBY BY 555 PM EDT...
  SIMSBURY AND CANTON BY 600 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

LAT...LON 4180 7289 4186 7297 4189 7296 4191 7292
      4196 7291 4196 7302 4197 7304 4202 7303
      4209 7307 4197 7275
TIME...MOT...LOC 2128Z 308DEG 18KT 4197 7299

$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:14 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 18, 2:14 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
214 PM EDT FRI JUL 18 2008

.SYNOPSIS...
HOT AND HUMID WEATHER TODAY AND SAT ALONG WITH THE POTENTIAL FOR A
FEW STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON ALONG AND NORTH OF
THE MASS PIKE. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE
WIDESPREAD SUNDAY AND ESPECIALLY NEXT WEEK AS A TROUGH OF LOW
PRESSURE SETS UP ACROSS THE NORTHEAST. TEMPERATURES WILL BEGIN TO FALL
BACK TO SEASONABLE NORMS NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES RISING QUICKLY LATE THIS MORNING SO MADE AN UPDATE
TO HOURLY TEMPS. OTHERWISE FORECAST GENERALLY REMAINS ON TRACK.
CONVECTIVE TEMPERATURES ARE QUICKLY BEING APPROACHED ACROSS NORTHERN
INTERIOR SOUTHERN NEW ENGLAND. A FEW PULSE STORMS MAY DEVELOP BY 2 PM
ACROSS NORTHERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. MAIN SHORT
WAVE ACROSS EASTERN ONTARIO/WESTERN QUEBEC PROVINCES EXPECTED TO
APPROACH BY 00Z. THIS WILL ALLOW MID LEVEL LAPSE RATES TO STEEPEN.
GIVEN THE AMOUNT OF LOW LEVEL INSTABILITY...A MORE CONCENTRATED AREA
OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CROSS MAINLY NORTHERN
SECTIONS EARLY THIS EVENING. MAY HAVE TO RAISE POPS FURTHER IN A
LATER UPDATE BUT WILL FIRST EXAMINE THE 12Z MODEL SUITE.

THE STORMS PREDICTION CENTER HAS BROUGHT SOUTHERN NEW HAMPSHIRE INTO
THE SLIGHT RISK AREA THIS AFTERNOON AND EARLY EVENING. WILL CONTINUE
TO KEEP THE ENHANCED WORDING FOR THIS AREA.

AN AIR QUALITY ALERT HAS BEEN ISSUED FOR ALL OF RHODE ISLAND AND
HILLSBOROUGH NEW HAMPSHIRE THIS AFTERNOON AND EARLY EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
THIS AFTERNOON AND EVENING... HOT AND INCREASINGLY HUMID CONDITIONS
ACROSS MUCH OF SOUTHERN NEW ENGLAND. EVEN MARTHAS VINEYARD HIT 87
DEGREES YESTERDAY AND IT SHOULD BE SIMILAR THERE THIS AFTERNOON.
LITTLE CHANGE TO PREVIOUS FORECAST TEMPERATURES...WITH HIGHS IN THE
MID 90S IN MOST INTERIOR LOCATIONS AS 850 MB TEMPS REACH +20C TO +21C
BY 00Z. APPARENT TEMPERATURES ARE FORECAST TO REMAIN IN THE UPPER 90S
WITH ONE HOUR OF 100 DEGREES AT HARTFORD. THIS IS JUST BELOW THE
THRESHOLDS FOR A HEAT ADVISORY...WHICH IS 100 TO 104 FOR 2 HOURS OR
MORE. SO WILL NOT ISSUE THIS FOR NOW.

HAVE INCREASED PROBABILITIES OF THUNDERSTORMS TO 30 TO 40 PCT IN
SOUTHERN NH AND INTO NORTHERN MA FOR LATE THIS AFTERNOON AND EARLY
THIS EVENING. HAVE ALSO ADDED SOME ENHANCED WORDING FOR GUSTY WINDS
AND SMALL HAIL IN CHESHIRE...HILLSBOROUGH...NORTHERN WORCESTER...
NORTHERN MIDDLESEX...AND NORTHWEST ESSEX COUNTIES IN THAT TIME PERIOD.
NORTHERN HALF OF NEW ENGLAND SHOULD SEE SEVERE WEATHER WITH DAMAGING
WINDS THE MAIN THREAT AS BAND OF 35-50 KT WINDS AT 700 MB EXISTS
THERE. LESS THAN 35 KTS ACROSS SOUTHERN NEW ENGLAND. NAM HAS K INDEX
OF 41 AND TOTAL TOTALS INDEX OF 52 IN THE KEENE AREA AT 00Z. GFS ON
BUFKIT ALSO SHOWS A LOT OF UPWARD VERTICAL MOTION THROUGH A DEEP
LAYER AT 00Z IN THE MANCHESTER NH AREA. MODELS DIVERGE IN OPINION
THOUGH REGARDING HOW FAR SOUTH ANY CONVECTION WILL GET. GFS SHOWS
MOST OF MA...ESPECIALLY FROM WORCESTER TO BOSTON...WITH K INDICES
HIGHER THAN 38... A VERY GOOD THUNDER INDICATOR THIS EVENING. NAM NOT
AS IMPRESSIVE. THERE IS AN AXIS OF MOISTURE CONVERGENCE IN THAT
REGION IN ASSOCIATION WITH A WEAK PRE-FRONTAL TROUGH. FOR NOW HAVE
INCLUDED CHANCE POPS AS FAR SOUTH AS THE MASS PIKE AND SLIGHT CHANCE
AS FAR AS THE CT/MA/RI BORDER.

LATER TONIGHT...HAZY WARM AND MUGGY CONDITIONS. CANNOT RULE OUT A
STRAY SHOWER OR THUNDERSTORM WITH HIGH K INDICES AROUND...BUT
PROBABILITY TOO LOW FOR INCLUSION AT THE MOMENT.

SATURDAY...WITH A VERY WARM START...A VERY HOT DAY IS AGAIN IN STORE.
MADE NO CHANGES TO INTERIOR MAXIMUM TEMPERATURE FORECAST. MID 90S
AGAIN EXPECTED WITH PERHAPS AS HIGH AS 97 IN PARTS OF THE CT VALLEY.
HEAT ADVISORIES MAY BE NEEDED AS APPARENT TEMPERATURES REACH UP TO
101 IN SEVERAL LOCATIONS FOR A FEW HOURS. TOO EARLY NOW TO ISSUE
THIS. DO NOT EXPECT EXCESSIVE HEAT WATCH/WARNING CRITERIA OF 105
DEGREES OR HIGHER FOR THE APPARENT TEMPERATURE.

HAVE INCLUDED 20-30 PCT CHANCES OF THUNDERSTORMS IN DEFERENCE TO
LARGE AREA OF 38+ K INDICES OVER ALL OF SOUTHERN NEW ENGLAND ALL DAY
SAT. THIS COULD BE A VERY ACTIVE DAY. ALTHOUGH WIND FIELDS ARE NOT AS
STRONG AS TODAY...THE HEAT AND HUMIDITY WILL MAKE THE ATMOSPHERE
QUITE UNSTABLE AND SOME SCATTERED STRONG THUNDERSTORMS MAY FORM. STAY
TUNED FOR LATER FORECASTS ON THIS POTENTIAL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MID LEVEL FLOW ACROSS NEW ENGLAND REMAINS ZONAL THROUGH EARLY
SUN...THEN BEGINS TO BECOME CYCLONIC LATER SUN AND ESPECIALLY EARLY
NEXT WEEK AS LONG WAVE TROF SETS UP ACROSS THE GREAT LAKES AND THE
NORTHEAST. THIS FLOW REGIME WILL SUPPORT A STALLED BOUNDARY OVER THE
REGION SAT NIGHT...THEN LIKELY LIFTING NORTH SUNDAY AS A WARM FRONT
IN RESPONSE TO THE MID LEVEL FLOW BECOMING SOUTHWEST. THEREFORE THE
CHANCE OF SHOWERS AND TSTMS EXIST SUNDAY. IN ADDITION...VERY WARM
AND HUMID CONDITIONS WILL CONTINUE SUNDAY.

AS CYCLONIC FLOW BECOMES ENTRENCHED ACROSS THE REGION NEXT
WEEK...EXPECT UNSETTLED WEATHER WITH SHOWERS AND TSTMS /MAINLY
DIURNAL/ BECOMING MORE WIDESPREAD.  ANY RAINFALL WILL BE BENEFICIAL
GIVEN OUR RECENT DRY WEATHER.  IN ADDITION...THE TREND FOR
TEMPERATURES WILL BE TO FALL BACK TO MORE SEASONABLE VALUES NEXT WEEK.

OTHER FEATURE WORTH MENTIONING WILL BE THE TROPICAL WAVE CURRENTLY
OFF THE SOUTHEAST COAST. AS BROAD SOUTHWEST FLOW BECOMES ESTABLISHED
ALONG THE EASTERN SEABOARD EARLY NEXT WEEK IN RESPONSE TO LONG WAVE
TROF OVER THE GREAT LAKES AND NORTHEAST...THIS TROPICAL FEATURE WILL
BEGIN MOVING NORTHEAST AND POSSIBLY TRACK ACROSS OR NEAR SOUTHERN
NEW ENGLAND MON OR TUE.  THIS MAY RESULT IN A WIDESPREAD APPRECIABLE
RAINFALL EVENT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
GENERALLY VFR THIS AFTERNOON AND EVENING EXCEPT SCATTERED MVFR/IFR IN
TSTMS LATE TODAY. THE BEST CHANCE LOOKS TO BE IN SOUTHERN NEW
HAMPSHIRE INCLUDING MHT FROM 22Z TO 01Z. EXTREME NORTHERN MASS ALSO
POSSIBLE. THE TSTM POTENTIAL INCLUDES A CHANCE OF WIND GUSTS NEAR 50
KNOTS. MHT TAF WILL BE UPDATED IF AN ACTUAL TSTM IS WITHIN 2-3 HOURS
OF THE AIRPORT...AT 18Z THE POTENTIAL ACTION LOOKED TO BE 5 HOURS AWAY.

WITH THE CONVECTION IN NH...WE WILL NEED TO KEEP AN EYE ON TSTMS
POTENTIAL THIS EVENING FOR BAF-ORH-BOS. BUT THE PROBABILITY
DIMINISHES TO THE SOUTH WITH INCREASING DISTANCE FROM THE SUPPORTING
DYNAMICS.

OTHERWISE VFR OVERNIGHT WITH AREAS OF MVFR IN HAZE/FOG AFTER
MIDNIGHT.

VFR SAT EXCEPT SCATTERED MVFR CIG AND POSSIBLY LOCAL IFR VSBY IN
MAINLY AFTERNOON TSTMS.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

PREDOMINANTLY VFR...HOWEVER MVFR AT TIMES IN SCATTERED SHOWERS AND
TSTMS.

&&

.MARINE...
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN PUSHED UP TO THE
CURRENT TIME FOR SE SWELL DUE TO BERTHA.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SAT NIGHT...POSSIBLE TSTMS WITH WEAK COLD FRONT ENTERING THE REGION.
NOT MUCH WIND OR WAVE TO SPEAK OF.

SUNDAY...BOUNDARY BEGINS TO LIFT NORTH AS A WARM FRONT. SHOWERS AND
TSTMS POSSIBLE. WINDS BECOME SOUTH AND BEGIN TO INCREASE.

MON AND TUE...VERY UNCERTAIN GIVEN TRACK OF TROPICAL WAVE CURRENTLY
OFF THE SOUTHEAST COAST. FOR THE MOMENT EXPECTING SOUTH WINDS TO
INCREASE TO 20-25 KT MON AND TUE ALONG WITH THE CHANCE OF SHOWERS
AND TSTMS.

&&

.CLIMATE...
FOR INFORMATIONAL PURPOSES...HERE ARE SOME RECORD HIGH TEMPERATURES
FOR TODAY...JULY 18

ORH...93 SET IN 1900 AND 1982
BOS...98 SET IN 1982
PVD...99 SET IN 1982 AND 1999
BDL...99 SET IN 1982.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     SATURDAY FOR ANZ254-255.

&&

SYNOPSIS...NOCERA
NEAR TERM...STRAUSS
SHORT TERM...GAF
LONG TERM...NOCERA
AVIATION...WTB/NOCERA
MARINE...NOCERA/STRAUSS/GAF
CLIMATE...
Hazardous weather outlook, Jul 18, 4:58 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
458 AM EDT FRI JUL 18 2008

MAZ017-018-021-RIZ001>005-190900-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
458 AM EDT FRI JUL 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS SATURDAY.
THEREFORE A HEAT ADVISORY MAY BE NEEDED FOR SATURDAY.

AIR QUALITY MAY DETERIORATE TO UNHEALTHY STANDARDS SATURDAY.

THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS SUNDAY AND INTO
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-190900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
458 AM EDT FRI JUL 18 2008

...AIR QUALITY ALERT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW
ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS.
THEREFORE A HEAT ADVISORY MAY BE NEEDED FOR SATURDAY.

AIR QUALITY MAY DETERIORATE TO UNHEALTHY STANDARDS DURING SATURDAY
AS WELL.

THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS SUNDAY AND INTO
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-190900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
458 AM EDT FRI JUL 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
FROM BOSTON HARBOR NORTHWARD TO THE MERRIMACK RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON
AND EVENING. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY
INTO MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ019-020-022>024-RIZ006>008-190900-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
458 AM EDT FRI JUL 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ESPECIALLY AT
SOUTHEAST FACING OCEAN BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW
ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS.
THEREFORE A HEAT ADVISORY MAY BE NEEDED FOR SATURDAY.

AIR QUALITY MAY DETERIORATE TO UNHEALTHY STANDARDS DURING PORTIONS
OF SATURDAY AS WELL.

AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON
AND EVENING. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY
INTO MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002>016-026-190900-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-
458 AM EDT FRI JUL 18 2008

...AIR QUALITY ALERT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS
AND WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. THE GREATEST RISK APPEARS ALONG AND NORTH OF
THE MASSACHUSETTS PIKE. THE MAIN CONCERN IS STRONG TO DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW
ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS.
THEREFORE A HEAT ADVISORY MAY BE NEEDED SATURDAY.

AIR QUALITY MAY DETERIORATE TO UNHEALTHY STANDARDS DURING PORTIONS
OF SATURDAY AS WELL.

AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON
AND EVENING. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY
INTO MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ011-012-015-190900-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
458 AM EDT FRI JUL 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MAIN CONCERN IS STRONG TO DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW
ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS.
THEREFORE A HEAT ADVISORY MAY BE NEEDED SATURDAY.

AIR QUALITY MAY DETERIORATE TO UNHEALTHY STANDARDS DURING PORTIONS
OF SATURDAY AS WELL.

AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON
AND EVENING. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY
INTO MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NOCERA

In the hours before

Special weather statement, Jul 18, 4:22 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT FRI JUL 18 2008

CTZ002-MAZ009-011-182130-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
422 PM EDT FRI JUL 18 2008

AT 417 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 17 MILES NORTHWEST OF TOLLAND...OR ABOUT 2 MILES EAST OF GREAT
BARRINGTON...MOVING SOUTHEAST AT 17 MPH.

THE THUNDERSTORM WILL BE NEAR...
TOLLAND MASSACHUSETTS BY 520 PM EDT
HARTLAND CONNECTICUT BY 535 PM EDT
GRANBY CONNECTICUT BY 620 PM EDT.

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:10 PM EDTSevere Thunderstorm WarningBOXFranklin35 min
Jul 18, 6:53 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire37 min
Jul 18, 7:20 PM EDTSpecial Marine WarningBOX55 min
Jul 18, 7:29 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester46 min
Jul 18, 7:36 PM EDTSevere Thunderstorm WarningBOXEssex24 min
Jul 18, 7:40 PM EDTSpecial Marine WarningBOX65 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.